Alert archive / Nebraska / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 23, 2002, 3:58 AM CDT for Saline County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2002, 3:58 AM CDT (08:58 UTC)
- Expired
- Aug 23, 2002, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3464 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 230858 FFWOMA NEC151-231500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 358 AM CDT FRI AUG 23 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1000 AM CDT * AT 354 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER 3 INCHES HAD FALLEN AROUND CRETE. ADDITIONAL RAIN IS EXPECTED BEFORE 8 AM AS A LINE OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. * SOME LOCATIONS AFFECTED...CRETE...WILBER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4070 9691 4035 9692 4034 9738 4070 9737 POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:55 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 23, 3:55 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 AM CDT FRI AUG 23 2002 HEAVY RAINS OVER PARTS OF CWA OVERNIGHT AND EARLY THIS AM HAVE DUMPED GROUND TRUTH AMOUNTS OF SLIGHTLY OVER 2.00 IN 24HRS OVER SOME LOCATIONS. RADAR ESTIMATES UP TO 3-4 WILL LIKELY BE VERIFIED ONCE REPORTS BEGIN TO FLOW IN LATER. RADAR LOOPS CONTINUE TO SHOW TRAINING STORMS. WITH STORMS CONTINUING TO BACK BUILD...FLASH FLOOD THREAT WILL CONTINUE THRU MORNING. CORFIDI VECTORS SHOW SLOW MOVEMENT TO THE NE. PER 00Z UAA...REGION UNDER RIGHT REAR QUAD OF JET. RUC HAS HAD GOOD HANDLE ON THIS FEATURE. SHORTWAVE ASSOCIATED WITH THESE STORMS IS MOVING NEWD OVR NWRN IA...WITH ANOTHER CIRCULATION OF NOTE OVER SWRN NEB RESPONSIBLE FOR LINE OF CONVECTION MOVING NEWD. THESE STORMS HAVE WEAKEND SOMEWHAT LAST 45 MIN...BUT WL NEED TO MONITOR CLOSELY. WL HAVE TO UP POPS FOR MORNING HOURS ACROSS ENTIRE CWA. AVN SEEMED TO HAVE BEST HANDLE ON THE CONVECTION OVR ERN NEB/SWRN IA...BUT WASNT DOING WELL WITH ONGOING CONVECTION OVER SWRN NEB. WL TREND END OF PRECIP FROM NW TO SE TDY WITH CONVECTION ENDING OVER THE SE BY EARLY AFTERNOON. NEXT SHORTWAVE COMES ROLLING INTO NWRN NEB LATER TONIGHT. FROM HERE...MODELS DIVERGE...AND SO HAVE TAKEN A BLEND. HAVE BOOSTED POPS FOR TONIGHT...SAT...SAT NIGHT. ETA IS MUCH MORE AGRESSIVE WITH SHORTWAVES THAN AVN. OVERALL HAVE MADE MINOR CHANGES TO TEMPS THRU FORECAST. .OMA...NONE. GRIFFIS
In the hours before
Local storm report, Aug 23, 1:59 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
159 AM CDT FRI AUG 23 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 AM 2 E ASHLAND NE FLOOD
08/23/02 SARPY US HWY 6 UNDER 2 TO 3
FEET OF WATER AND
MUD.REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 23, 2:03 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
203 AM CDT FRI AUG 23 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM PLATTSMOUTH NE FLOOD
08/22/02 CASS HWY 66 UNDER WATER EAST
OF LOUISVILLE TO CEDAR
CRK SPUR. PLATTSMOUTH
STREETS FLOODED.
CITIZEN HAD TO BE
RESCUED FROM CAR
STALLED IN FLOOD
WATERS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 23, 2:40 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 AM CDT FRI AUG 23 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM ASHLAND NE FLOOD
08/23/02 SAUNDERS PART OF RAILROAD BRIDGE
WASHED OUT NEAR
INTERSECTION OF
HIGHWAYS 6 AND 63.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 23, 3:08 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT FRI AUG 23 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM LOUISVILLE NE FLOOD
08/23/02 CASS CEDAR CREEK OUT OF
BANKS. WATER AND LOGS
ONTO HIGHWAY 50.
STARTED AROUND 130 AM.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Aug 23, 3:35 AM CDT, 23 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 AM CDT THU AUG 23 2002 STORM SPOTTERS MAY BE NEEDED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS MORNING. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA THIS MORNING. THUNDERSTORMS WILL CONTINUE TO MOVE VERY SLOWLY TO THE NORTHEAST IN THIS MOIST AIRMASS...WITH HEAVY RAINFALL LIKELY. LOCALIZED FLOODING IS POSSIBLE THIS MORNING...ESPECIALLY IN AREAS ALONG A LINE FROM CERESCO TO LOUISVILLE TO GLENWOOD IOWA. HIGH PRESSURE WILL BUILD INTO THE AREA BY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE TONIGHT FOR AREAS WEST OF A LINE FROM HARTINGTON TO NORFOLK TO BEATRICE AS AN UPPER LEVEL DISTURBANCE BEGINS TO MOVE IN FROM WESTERN NEBRASKA. THE CHANCE OF THUNDERSTORMS CONTINUES INTO SATURDAY FOR ALL OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GRIFFIS
Special weather statement, Aug 23, 3:35 AM CDT, 23 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045 -050>053-065>068-078-088>093-231700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 AM CDT THU AUG 23 2002 STORM SPOTTERS MAY BE NEEDED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS MORNING. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA THIS MORNING. THUNDERSTORMS WILL CONTINUE TO MOVE VERY SLOWLY TO THE NORTHEAST IN THIS MOIST AIRMASS...WITH HEAVY RAINFALL LIKELY. LOCALIZED FLOODING IS POSSIBLE THIS MORNING...ESPECIALLY IN AREAS ALONG A LINE FROM CERESCO TO LOUISVILLE TO GLENWOOD IOWA. HIGH PRESSURE WILL BUILD INTO THE AREA BY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE TONIGHT FOR AREAS WEST OF A LINE FROM HARTINGTON TO NORFOLK TO BEATRICE AS AN UPPER LEVEL DISTURBANCE BEGINS TO MOVE IN FROM WESTERN NEBRASKA. THE CHANCE OF THUNDERSTORMS CONTINUES INTO SATURDAY FOR ALL OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:08 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Aug 22, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 45 min |
| Aug 22, 7:19 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 26 min |
| Aug 22, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 27 min |
| Aug 22, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 27 min |
| Aug 22, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 52 min |
| Aug 22, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 33 min |
| Aug 22, 9:09 PM CDT | Tornado Warning | OAX | Saunders | 36 min |
| Aug 22, 9:21 PM CDT | Tornado Warning | OAX | Douglas | 24 min |
| Aug 22, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Aug 22, 9:47 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 43 min |
| Aug 22, 10:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 29 min |
| Aug 22, 11:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 54 min |
| Aug 22, 11:37 PM CDT | Flash Flood Warning | OAX | Cass | 4 hr |
| Aug 23, 1:23 AM CDT | Flash Flood Warning | OAX | Sarpy | 6 hr |
| Aug 23, 1:59 AM CDT | Flash Flood Warning | OAX | Lancaster, Saunders | 6 hr |
| Aug 23, 2:47 AM CDT | Flash Flood Warning | OAX | Otoe | 6 hr |
| Aug 23, 3:28 AM CDT | Flash Flood Warning | OAX | Cass | 4 hr |
| Aug 23, 4:31 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 29 min |
Nearby
Flash Flood Warnings in Nebraska, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.